Alert archive / Texas / Coastal Flood Statements in 2016
Coastal Flood Statement 3, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at Jun 20, 2016, 1:05 PM CDT for Kenedy County, Texas. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2016, 1:05 PM CDT (18:05 UTC)
- Expired
- Jun 21, 2016, 1:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1361 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
636 WHUS44 KBRO 201805 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 105 PM CDT MON JUN 20 2016 ...STRONG SOUTHEASTERLY SWELLS CREATING HIGH RISK OF RIP CURRENTS AND MINOR TIDAL OVERWASH TODAY... .STRONG LONG PERIOD SWELLS ASSOCIATED WITH TROPICAL STORM DANIELLE COMBINED WITH ABOVE AVERAGE TIDES WILL PRODUCE DANGEROUS LONGSHORE AND RIP CURRENTS TODAY...AS WELL AS MINOR TIDAL OVERWASH. TXZ251-256-257-210215- /O.NEW.KBRO.CF.S.0003.160620T1805Z-160621T0600Z/ /O.NEW.KBRO.RP.S.0003.160620T1805Z-160621T0600Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 105 PM CDT MON JUN 20 2016 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... ...MINOR TIDAL OVERWASH THROUGH THIS EVENING... * COASTAL FLOODING...TIDES WILL CONTINUE TO RUN HALF A FOOT TO A FOOT ABOVE PREDICTED LEVELS TODAY ALONG THE LOWER TEXAS COAST. MINOR TIDAL OVERWASH IS EXPECTED WITH SURF STAYING BELOW THE DUNE LINES. * RIP CURRENTS...LONG PERIOD SWELLS WILL CONTINUE TO BRING DANGEROUS LONGSHORE AND RIP CURRENTS TO ALL BEACHES THROUGH THIS EVENING. * TIMING...THROUGH THIS EVENING * IMPACTS...FOR TIDAL RUN UP AND OVERWASH: WATER...WHILE REMAINING BELOW THE DUNE LINE...WILL MAKE DRIVING DIFFICULT FROM BEACH ACCESS 4 NORTHWARD. FOR RIP CURRENTS: FREQUENT LIFE- THREATENING RIP CURRENTS ARE EXPECTED. THE RIP CURRENT HAZARD WILL BE DANGEROUS FOR POOR SWIMMERS WHO ARE NOT EQUIPPED TO ENTER THE WATER AND SAFELY NAVIGATE STRONG RIP CURRENTS IN THE SURF OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
1 follow-up statement
950 WHUS44 KBRO 210208 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 908 PM CDT MON JUN 20 2016 ...SOUTHEASTERLY SWELLS CREATING HIGH RISK OF RIP CURRENTS AND MINOR TIDAL OVERWASH THROUGH MIDNIGHT OR A LITTLE LATER... .LONG PERIOD SWELLS IN THE FETCH BETWEEN HIGH PRESSURE OVER THE SOUTHEASTERN UNITED STATES AND THE REMAINS OF TROPICAL STORM DANIELLE ALONG THE SOUTHWEST GULF COAST ARE GRADUALLY SUSBSIDING THIS EVENING...BUT RIP CURRENT DANGER REMAINS FOR EVENING SWIMMERS. THE THREAT FOR TIDAL OVERWASH HAS ABATED. TXZ251-256-257-210600- /O.CON.KBRO.CF.S.0003.000000T0000Z-160621T0600Z/ /O.CON.KBRO.RP.S.0003.000000T0000Z-160621T0600Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 908 PM CDT MON JUN 20 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... * RIP CURRENTS...LONG PERIOD SWELLS WILL CONTINUE TO BRING DANGEROUS LONGSHORE AND RIP CURRENTS TO ALL BEACHES THROUGH MIDNIGHT. FIVE FOOT SWELL AND EIGHT SECOND PERIOD AT SUNSET WILL GRADUALLY SUBSIDE TO A FOUR FOOT WELL AND SEVEN SECOND PERIOD AFTER MIDNIGHT AND FURTHER SUBSIDE ON TUESDAY. * TIMING...THROUGH 1 AM TUESDAY. * IMPACTS...FREQUENT LIFE THREATENING RIP CURRENTS ARE EXPECTED TO CONTINUE. THE RIP CURRENT HAZARD WILL BE DANGEROUS FOR POOR SWIMMERS WHO ARE NOT EQUIPPED TO ENTER THE WATER AND SAFELY NAVIGATE STRONG RIP CURRENTS IN THE SURF ZONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ 52/BSG
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Jun 20, 12:17 PM CDT, 48 minutes earlier.
Area forecast discussion, Jun 20, 12:17 PM CDT, 48 minutes before
Area Forecast Discussion National Weather Service BROWNSVILLE TX 1217 PM CDT MON JUN 20 2016 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...CU field is starting to fill in. The combination of deep moisture and daytime heating is sparking scattered showers across much of the region at this time with the coastal counties seeing limited activity. Outside of homegrown convection could see some shower and thunderstorm activity move in from shower and thunderstorm activity associated with Tropical Storm Danielle. This activity could bring temporary periods of MVFR to local TAF sites, mainly this afternoon. Outside of convective activity, VFR conditions are anticipated, with drier conditions returning overnight. && .PREV DISCUSSION... /issued 642 AM CDT MON JUN 20 2016/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...mid-level cloudiness associated with Tropical Depression #4 (TD4) is now affecting the aerodromes with surface winds very light or even calm. VFR/MVFR will prevail today as daytime heating combines with a very moist atmosphere to produce convection, mainly during the afternoon hours. Rogue showers and thunderstorms directly associated with TD4 may also add to the convective mix. The movement inland of TD4 and a rapid drop in deep tropical moisture will lead to dry conditions overnight tonight with limited cloudiness. PREV DISCUSSION... /issued 322 AM CDT MON JUN 20 2016/ SHORT TERM (Now through Tuesday): Tropical Depression #4 (TD4) continues to churn over the Bay of Campeche. The most recent KBRO upper air sounding (00 UTC Monday) showed a precipitable water value of 2.02 inches, an increase from 1.48 inches from 00 UTC Sunday. This deep moisture will combine with daytime heating to produce scattered to numerous showers and thunderstorms within Deep South Texas and the Rio Grande Valley today. Additionally, individual cells of convection inspired by, and cast off from, TD4 will add to the shower and thunderstorm mix today. Overall, the best opportunity for rainfall should be over the southern half of the adjacent coastal waters and southern half of the inland BRO CWFA, where deep tropical moisture and proximity to TD4 will be best. A rapid waning of the moisture and movement inland of TD4 will result in little to no convection tonight, with resurgent 500 mb high pressure centered over the Four Corners area of the United States re-establishing the recent trend of dry weather for Tuesday. Given expected cloud cover and opportunity for rainfall today, temperatures will no doubt be held to below normal levels, with the return of the mid-level ridge bringing near to above normal temperatures for Tuesday. LONG TERM (Tuesday Night through Sunday): At the beginning of the period, strong high pressure aloft will be situated in the vicinity of northeast TX with upper level easterly flow in place over deep south TX. Though the easterly flow aloft would normally assist in bringing additional moisture to the Rio Grande Valley for precipitation purposes, strong subsidence associated with the upper high to our north will preclude this from happening. The upper high is set to migrate eastward toward the Arklatex region on Wednesday then on into AL on Thursday. The main effect will be to maintain precipitation-free conditions over deep south TX Tue night-Thu with somewhat above normal temperatures. Late Thu into Fri, an inverted trough will approach the region from the western Gulf, and along with it, will come a significant increase in precipitable water values anywhere up to 1.75 to 2.1 inches. The higher pwat values and persistent onshore flow will bring about the possibility of sea breeze convection both Fri/Sat. Though differing on specific details, both the medium range GFS and ECMWF develop a weak cyclonic circulation over northeast Mexico not far to the southwest or west of Laredo either Friday or Saturday. This feature looks to remain over northeast Mexico through the weekend. Along with the elevated pwat values that will be in place over the weekend, increased dynamics associated with the upper low will lead to slight chances of showers/thunderstorms for all of deep south TX on Sunday. Temperatures over the weekend should be near or somewhat below normal due to elevated moisture values and somewhat lower heights/thicknesses. MARINE (Now through Tuesday): Buoy 42020 reported east-southeast winds around 12 knots gusting to around 14 knots with seas slightly over 4.5 feet with a period of 8 seconds at 03 CDT/08 UTC. Tropical Depression #4 continues to churn over the Bay of Campeche. Swells produced by this system will approach the Lower Texas Coast roughly from the southeast during the forecast period. Likely Small Craft Exercise Caution and possible Small Craft Advisory are anticipated for the Gulf of Mexico waters east of Padre Island today through early tonight. Improved marine conditions are forecast late tonight through Tuesday as the swells subside slightly and below Caution and Advisory criteria. Tuesday night through Sunday: weak high pressure over the western Gulf, coupled with modest and steady onshore flow, will cause winds/seas to remain below headline criteria through the period. && .BRO Watches/Warnings/Advisories... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 58/60/69
Hazardous weather outlook, Jun 20, 4:12 AM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 412 AM CDT MON JUN 20 2016 TXZ248>257-211100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 412 AM CDT MON JUN 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT INDEX VALUES OF 102 TO 105 DEGREES ARE EXPECTED DURING THE LATE MORNING THROUGH EARLY EVENING HOURS OF WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-211100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 412 AM CDT MON JUN 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:05 PM CDT | Rip Current Statement | BRO | Kenedy | 12 hr |
Nearby
Coastal Flood Statements in Texas, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.